Beware of Truvada

  • Posted by a hidden member.
    Log in to view his profile

    May 02, 2012 1:09 AM GMT
    Over a year ago I was found to have permanent kidney damage due to Truvada. I had only 10 percent use of my kidneys. I took Truvada for years and never knew of the consequences the drug has been known to cause. If you must take Truvada, be sure to have yourself checked out every 3 months. The damage can happen very quickly. I have 40% permanent damage now.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 24, 2015 10:29 PM GMT
    Oh that's awful. Can you get in touch with me as I want to find out more . A lot of my friends are on Truvada
  • Posted by a hidden member.
    Log in to view his profile

    Mar 07, 2015 5:58 PM GMT
    OMG that's horrible! Isn't this the same drug a lot of neg guys are taking as PrEP? How frightening.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 10, 2015 11:35 PM GMT
    A three year old post. he doesn't mention his alcohol/drug/Methamphetamine use.

    Research shows that fear of side effects is largely unfounded. Most Truvada users report none. The only potentially serious side effect of Truvada is abnormal kidney function, which occurs in approximately one of every 200 PrEP users.

    So it’s recommended that PrEP users undergo a blood test every three months to measure kidney function.

    Read Latest Breaking News from Newsmax.com http://www.newsmax.com/Health/Health-News/hiv-drug-not-known/2015/02/24/id/626528/#ixzz3U1qTUhFV
  • Posted by a hidden member.
    Log in to view his profile

    Mar 10, 2015 11:42 PM GMT
    CODY4U saidOMG that's horrible! Isn't this the same drug a lot of neg guys are taking as PrEP? How frightening.


    What's frightening is that people want to frighten other people NOT to use a medication.





    Home > NEWS > Some anti-HIV drugs increase risk of kidney disease
    kidneys
    Some anti-HIV drugs increase risk of kidney disease

    March 7, 2015

    EFFECTIVE HIV treatment has significantly reduced the risk of serious kidney disease in people with HIV. However, most anti-HIV drugs can cause some damage to the kidneys, so routine HIV care will involve regular tests to check on the health of one’s kidneys. Tenofovir (Viread, also in the combination pills Truvada, Atripla and Eviplera) is processed by the body through the kidneys, and there is evidence that it can cause damage to the kidneys over time.

    UK treatment guidelines recommend that people with moderate or severe existing kidney disease should not take tenofovir if there is a suitable alternative. People with other risk factors for kidney disease (for example high blood pressure or diabetes) might have an increased risk of developing kidney problems when taking this drug.
    If one develops kidney problems, it might be necessary to change the HIV treatment, or to have additional treatment for this.

    http://guyanachronicle.com/some-anti-hiv-drugs-increase-risk-of-kidney-disease/
  • Posted by a hidden member.
    Log in to view his profile

    Mar 11, 2015 4:38 PM GMT
    timmm55 said
    CODY4U saidOMG that's horrible! Isn't this the same drug a lot of neg guys are taking as PrEP? How frightening.


    What's frightening is that people want to frighten other people NOT to use a medication.


    1) I didn't create this thread, so I don't know why you're accusing me of such.

    2) Should the OP keep silent about his ill-fated experience with this chemical therapy (that the manufacturer even admits may come with serious complications) simply because it's not in line with your pro-PrEP/don't-let-a-little-HIV-stop-you-from-barebacking agenda??
  • Latenight30

    Posts: 1525

    Mar 11, 2015 5:12 PM GMT
    I'm pretty sure the doctor that prescribed it, Let him know it could damage both kidneys and liver.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 11, 2015 9:22 PM GMT
    CODY4U said
    timmm55 said
    CODY4U saidOMG that's horrible! Isn't this the same drug a lot of neg guys are taking as PrEP? How frightening.


    What's frightening is that people want to frighten other people NOT to use a medication.


    1) I didn't create this thread, so I don't know why you're accusing me of such.

    2) Should the OP keep silent about his ill-fated experience with this chemical therapy (that the manufacturer even admits may come with serious complications) simply because it's not in line with your pro-PrEP/don't-let-a-little-HIV-stop-you-from-barebacking agenda??


    You're the one saying it's "frightening"

    It's an old thread.

    "I had only 10 percent use of my kidneys. I have 40% permanent damage now."

    "never knew of the consequences" How could he have NOT known?

    BTW PrEP use does NOT show an increase in unsafe sex. Either they were having condomless anal sex already (very high risk, perfect candidate for PrEP) or they use at as another layer of protection, including condoms.

    I hope he found another medication. Every drug doesn't work for everybody.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 11, 2015 10:30 PM GMT
    Loss of kidney function IS frightening. The thread was at the top of the page when I responded, where it still remains.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 11, 2015 10:45 PM GMT
    All drugs have side effects. A side effect is really an unwanted effect because it is also a sign the body is responding to the drug.

    The risk of renal failure with Truveda is documented and known. This should not stop one from taking the medication, provided they are aware of the risk and have decided it is worth it because of the benefits provided by the drug. It's all about perspective and being informed.

    Tylenol causes irreversible liver failure in high doses. But we still take it.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 11, 2015 10:50 PM GMT
    CODY4U saidLoss of kidney function IS frightening. The thread was at the top of the page when I responded, where it still remains.


    And the guy had no idea, 2 years ago. He and his doctor should have known. I get tested for liver and kidney functions every 3 months. Like most people, no problem. He hopefully switched meds.

    That the tread was at the top of the page (and still is) is rather obvious isn't it? Your comments here and on other posts rarely add to anything.

    "Frightening" isn't productive.

    Then you throw in ignorance: "pro-PrEP/don't-let-a-little-HIV-stop-you-from-barebacking agenda??"
  • Posted by a hidden member.
    Log in to view his profile

    Mar 11, 2015 10:52 PM GMT
    Longblack saidAll drugs have side effects. A side effect is really an unwanted effect because it is also a sign the body is responding to the drug.

    The risk of renal failure with Truveda is documented and known. This should not stop one from taking the medication, provided they are aware of the risk and have decided it is worth it because of the benefits provided by the drug. It's all about perspective and being informed.

    Tylenol causes irreversible liver failure in high doses. But we still take it.


    Well said. Thank you.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 14, 2015 12:14 AM GMT
    timmm55 saidThat the tread was at the top of the page (and still is) is rather obvious isn't it? Your comments here and on other posts rarely add to anything.


    looks who's talking! it's not my fault this section is so DEAD.

    timmm55 said"Frightening" isn't productive.


    idk why you're acting like that's such an outrageous word to use when antiretrovirals are KNOWN to be hard on the kidneys (as well as many other parts of the body).

    timmm55 saidThen you throw in ignorance: "pro-PrEP/don't-let-a-little-HIV-stop-you-from-barebacking agenda??"


    well that is the basis for most of your obsessive posting.



  • Posted by a hidden member.
    Log in to view his profile

    Mar 14, 2015 12:41 AM GMT
    CODY4U said
    timmm55 saidThat the tread was at the top of the page (and still is) is rather obvious isn't it? Your comments here and on other posts rarely add to anything.


    looks who's talking! it's not my fault this section is so DEAD.

    timmm55 said"Frightening" isn't productive.


    idk why you're acting like that's such an outrageous word to use when antiretrovirals are KNOWN to be hard on the kidneys (as well as many other parts of the body).

    timmm55 saidThen you throw in ignorance: "pro-PrEP/don't-let-a-little-HIV-stop-you-from-barebacking agenda??"


    well that is the basis for most of your obsessive posting.





    The basis of my posts concerning HIV is that there are MANY MORE safe sex choices.
  • Posted by a hidden member.
    Log in to view his profile

    Mar 14, 2015 5:27 PM GMT
    well someone's feeling rather hostile today. is that yet ANOTHER side effect?? stress simply isn't good for a compromised immune system!
  • rnch

    Posts: 11524

    Mar 14, 2015 5:32 PM GMT
    MuchMoreThanMuscle saidTim don't waste your time.

    Just another sock troll account by someone on here (with only 150 posts) who likes screwing around.

    I mean honestly, how many brothers from the hood do you know with a first name like "Cody?" Ain't no black mother gonna call her black son Cody.

    Unverified.

    You know his shit is fake.






    Agree
  • Posted by a hidden member.
    Log in to view his profile

    Mar 14, 2015 10:21 PM GMT
    you seemed rather bothered. also, you're telling Tim not to waste his time indulging a 'sock account' (in the very conversation he started), yet you don't seem to mind doing so. lead by example, señor!